MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 663518
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Reported address (b)(4).
 
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was a carryover issue.The following information was provided by the initial reporter: customer that they are seeing extra populations, possible carryover issue.
 
Additional Manufacturer Narrative
H6: investigation summary : scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, and serial # (b)(6).Problem statement: customer reported a complaint regarding possible carryover on (b)(6) 2023.This poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The issue was resolved and the instrument was found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are (b)(4) qns (quality notifications) for part # 663518 related to the reported issue.Date range from (b)(6) 2022 to (b)(6) 2023.Device history record (dhr) review: dhr part #663518, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review : there are (b)(4) complaints for part# 663518 related to the issue of contamination - carry over; date range from (b)(6) 2022 to (b)(6) 2023.Returned sample analysis: a return sample was not requested because parts replaced are not returnable.Service history review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2021.Defective part number: 648780 - sit mounting arm assembly, 343508 - barbed fitting 1/16in id tubing, 59-10257-00 - connector 1/16inx1/16in id tube, 59-10185-00 - ftg 1/8x1/16x1/8 tee pp, 59-10116-05s - cplng blu 1/16 pmcd22-01-316 service, 642872 - tubing 1/16id x 1/8od pe orange , 652784 work order notes: subject / reported: customer seeing extra populations, possible carryover issue.Problem description: customer seeing extra populations, possible carryover issue.Work performed: customer tried increasing the amount of fluidic sit flush's without eliminating the carryover issue.Requesting service of lyric.Replaced the sample line (customer inventory - part#652784).Also replaced the sit bottom assembly along with the waste fitting.Used several fittings and tubing types with the pressure gauge to test lyric sit flush performing properly - all testing within recommended range.Ran a pqc - passed.Customer will use instrument and monitor the carryover issue.3/22 - verified with lab manager that the carryover is no longer an issue - good to close service report.Cause: sit and sample line need to be replaced.Solution: replaced the sit and sample line.Parts replaced : 648780 - sit mounting arm assembly, 343508 - barbed fitting 1/16in id tubing, 59-10257-00 - connector 1/16inx1/16in id tube, 59-10185-00 - ftg 1/8x1/16x1/8 tee pp, 59-10116-05s - cplng blu 1/16 pmcd22-01-316 service, 642872 - tubing 1/16id x 1/8od pe orange, 652784 risk analysis: risk management file part # (b)(4), rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no.Azure id: 89209 id: libivd-ra-100 3.1.7 hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error - fluidic.Harmful effects: events appear in wrong tube (false positive result).Residual probability: 1 residual severity: (b)(4).Residual risk index: 3 potential causes: based on the investigation results, the potential cause for the possible carryover issue was a contaminated sit (sample injection tube) and sample line.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the potential cause for the possible carryover issue was a contaminated sit (sample injection tube) and sample line.The customer reported a complaint regarding seeing extra populations and a possible carryover issue.The field service representative (fsr) replaced the sample line (pn 652784) and the sit bottom assembly along with the waste fitting.After the replacements, the instrument was tested and monitored.The instrument is confirmed to be performing as expected.Although the instrument was used for diagnostic testing, the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Neither the customer nor any patients were harmed due to this issue.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.01/vers.A, page 165.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause for the possible carryover issue was a contaminated sit (sample injection tube) and sample line.The customer reported a complaint regarding seeing extra populations and a possible carryover issue.The fsr replaced the sample line and the sit bottom assembly along with the waste fitting.After the replacements, the instrument was tested and monitored.The instrument is confirmed to be performing as expected.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16448817
Report Number2916837-2023-00053
Device Sequence Number17576212
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public(01)00382906635181
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663518
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown